Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 22, 2016, 8:54 PM EDT for Cumberland County, Oxford County, York County, Maine; Carroll County, New Hampshire. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 8:54 PM EDT (00:54 UTC)
- Expired
- Jul 22, 2016, 9:35 PM EDT
- In force
- 41 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, ME, Oxford County, ME, York County, ME, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 52 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:57 PM EDT | HAIL 0.7 | Freedom, NH | |
| Jul 22, 9:17 PM EDT | TSTM WND DMG | 3 W Standish, ME | NUMEROUS REPORTS OF TREES DOWN IN STANDISH. |
| Jul 22, 9:27 PM EDT | TSTM WND DMG | 2 Ene Big Basin, ME | LARGE TREES DOWN. DAMAGE TO TWO HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
604 WUUS51 KGYX 230054 SVRGYX MEC005-017-031-NHC003-230200- /O.NEW.KGYX.SV.W.0072.160723T0054Z-160723T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 854 PM EDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OXFORD COUNTY IN WESTERN MAINE... NORTHWESTERN YORK COUNTY IN SOUTHWESTERN MAINE... WEST CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE... EAST CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE... * UNTIL 1000 PM EDT * AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EFFINGHAM...OR 13 MILES SOUTH OF FRYEBURG...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... OSSIPEE...BUXTON...HOLLIS...HIRAM...EFFINGHAM...CORNISH... STANDISH...RAYMOND...WATERBORO...LYMAN...CASCO...LIMINGTON... LIMERICK...BROWNFIELD...FREEDOM...EATON...FRYE ISLAND...SEBAGO... PARSONSFIELD AND BALDWIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4380 7115 4392 7103 4391 7049 4352 7064 TIME...MOT...LOC 0054Z 277DEG 26KT 4383 7095 HAIL...<.75IN WIND...60MPH $$ LEGRO
2 follow-up statements
312
WWUS51 KGYX 230124
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
924 PM EDT FRI JUL 22 2016
NHC003-230134-
/O.CAN.KGYX.SV.W.0072.000000T0000Z-160723T0200Z/
CARROLL NH-
924 PM EDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARROLL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4374 7096 4392 7093 4391 7049 4359 7061
TIME...MOT...LOC 0124Z 277DEG 26KT 4380 7065
$$
MEC005-017-031-230200-
/O.CON.KGYX.SV.W.0072.000000T0000Z-160723T0200Z/
OXFORD ME-YORK ME-CUMBERLAND ME-
924 PM EDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTH CENTRAL OXFORD...NORTHWESTERN YORK AND WEST CENTRAL
CUMBERLAND COUNTIES...
AT 924 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANDISH...OR
11 MILES SOUTH OF NAPLES...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUXTON...HOLLIS...HIRAM...CORNISH...STANDISH...RAYMOND...WATERBORO...
CASCO...LIMINGTON...LIMERICK...BROWNFIELD...FRYE ISLAND...SEBAGO...
PARSONSFIELD...BALDWIN AND PORTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAY MAINE.
&&
LAT...LON 4374 7096 4392 7093 4391 7049 4359 7061
TIME...MOT...LOC 0124Z 277DEG 26KT 4380 7065
HAIL...<.75IN
WIND...60MPH
$$
LEGRO669
WWUS51 KGYX 230135
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
935 PM EDT FRI JUL 22 2016
MEC005-017-031-230145-
/O.CAN.KGYX.SV.W.0072.000000T0000Z-160723T0200Z/
OXFORD ME-YORK ME-CUMBERLAND ME-
935 PM EDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OXFORD...
NORTHWESTERN YORK AND WEST CENTRAL CUMBERLAND COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAY MAINE.
LAT...LON 4374 7096 4392 7093 4391 7049 4359 7061
TIME...MOT...LOC 0133Z 277DEG 26KT 4379 7054
$$
LEGROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:38 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 22, 7:38 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
738 PM EDT FRI JUL 22 2016
.SYNOPSIS...
Warm and humid air continues to stream into the region this
afternoon and evening ahead of an approaching cold front. The
front will generate showers and thunderstorms across the area this
evening before stalling. It will also provide the focus for some
additional showers and thunderstorms tomorrow. High pressure
builds from the west on Sunday before moving offshore Sunday
night. Another cold front will move across the region on Monday
giving us another chance for showers and thunderstorms. High
pressure returns on Tuesday for the remainder of the forecast
period.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
701pm Update: Continue to pull back on PoPs based on early evening
radar trends...as well as recent runs of the HRRR...which suggest
a weakening trend to southwestern Quebec convection as it pushes
in from the north and west. Current environment proving too
hostile for anything but isolated activity...except over parts of
northern Oxford/Franklin and central Somerset counties. No other
significant changes at this time.
528pm Update: Primary changes this hour are to boost late
afternoon temperatures and lower dewpoints over southern areas
where a hot late afternoon continues. Also...have boosted PoPs in
northern Franklin/central Somerset counties along line of
showers/thunderstorms that have gradually been increasing in
coverage in this area over the past 2 hours. Isolated activity
further south is struggling to compete against dry airmass
evidenced by late afternoon water vapor imagery. Of interest is
next area of moistening /and attendant H5 speed max/ over
southwestern Quebec with associated convection north and west of
Ottawa. Latest renditions of both the operational/experimental
HRRR indicate that as this area reaches northern New England later
this evening...there is some potential for a round of organized
potential over northern zones. Thus...will maintain highest PoPs
in this area...noting however...that instability may become more
of a question by the time this feature arrives.
Previous below...
A warm and humid airmass has taken control of the weather over
northern New England today. While there is currently significant
instability across the region...there remains the absence of any
type of triggering mechanism. That appears as though it will
change as the evening progresses. A disturbance currently moving
through southern Canada is expected to arrive this evening and
give us the convective focus that seem to be lacking. Models have
been doing a good job of handling this. They have done a good job
of picking up on the mid level dry air that has been suppressing
convection. They have also done a good job of picking up on the
convection moving out of southern Canada and into northern Maine.
Once the short wave gets here there should be in the neighborhood
of 2000j/kg of Cape to tap into. The primary threats remain
damaging winds and large hail.
With abundant low level moisture in place...expect to see some
valley fog forming tonight in favored valley locations.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Weak frontal boundary from today will stall across the region
tonight and will provide some low level convergence to get storms
started tomorrow. While it does not appear that there will be as
much energy to work with tomorrow...the storms could be more
widespread simply because there is a focus area to get them
started. With low level moisture remaining in place...expect to
see some valley fog again in favored locations.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure will build in on Sunday allowing for a fair and drier
day across the region. A warm frontal boundary will approach from
the west on Monday and should allow for the development of at least
scattered showers and thunderstorms during the afternoon and evening
hours. These may continue Monday night into Tuesday before a frontal
boundary moves offshore. Thereafter, there are some signals in model
guidance that low pressure and a decent rainfall may arrive sometime
Friday or Saturday. Low confidence on that at this time, however we
will continue to watch for some much needed rainfall.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Short Term...
Summary: A series of cold fronts will drop south through the
region through Saturday night...bringing the potential for showers
and thunderstorms...particularly on Saturday afternoon.
Restrictions: VFR all locations attm. HIE has the greatest
potential to see shra/tsra activity this evening...but expect that
most of the terminals will remain dry through the night. There is
the potential for LIFR/IFR fog RKD/LEB/HIE after midnight...with
confidence in this occurrence now a bit lower given the lack of
much rainfall this afternoon. For the day on Saturday...expect
scattered showers/thunderstorms to develop over the mountains by
late morning and through the afternoon...with activity spreading
south and east during the afternoon. This will have the potential to
bring localized IFR/MVFR restrictions. Fog will again be possible
Saturday night...particularly at LEB/HIE.
Winds: Westerly winds will become southwest and diminish to 5kts or
less for the overnight before becoming west northwesterly and
increasing to 10g18kts for the day on Saturday. Winds will
increasingly become northwesterly Saturday night and diminish to
less than 10kts.
LLWS: No threat through Saturday night.
Thunder: Isolated thunderstorms will be possible for LEB/HIE and
possibly points south and east overnight...but recent trends suggest
that south of HIE...activity will be very limited through tonight.
More widespread shower and thunderstorm activity is expected for the
afternoon on Saturday...but confidence in coverage is too low to
include in this 24 hour TAF package. This activity will end
Saturday night.
Long Term...Mainly VFR expected Sunday through Monday. However,
showers and thunderstorms may bring scattered lower conditions
Monday afternoon and night. Low probability of some stratus and fog
Monday night into early Tuesday as well.
&&
.MARINE...
Short Term...Onshore swell will keep seas at or above Small Craft
Advisory criteria through tonight. Seas begin to subside enough
tomorrow that an SCA may not be needed. Otherwise...no other flags
expected.
Long Term...Prevailing conditions Sunday through Tuesday should
feature conditions below small craft thresholds. A few thunderstorms
may affect the waters Monday afternoon and night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT
Saturday for ANZ150-152-154.
&&
NEAR TERM...Arnott
AVIATION...ArnottHazardous weather outlook, Jul 22, 7:44 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 744 PM EDT FRI JUL 22 2016 MEZ007>009-012>014-018>028-NHZ001>015-232345- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 744 PM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING... PARTICULARLY FOR AREAS ALONG AND NORTH OF THE MOUNTAINS. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS SATURDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-232345- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 744 PM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND FREQUENT LIGHTNING SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Special weather statement, Jul 22, 4:48 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
448 PM EDT FRI JUL 22 2016
MEZ009-222130-
CENTRAL SOMERSET ME-
448 PM EDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 530 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHWEST OF JACKMAN...MOVING TO THE
EAST AT 50 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JACKMAN...
BRASSUA...
MOOSEHEAD...
AND LONG POND.
LAT...LON 4584 6970 4583 6972 4576 6973 4576 6976
4577 6978 4574 6979 4574 6981 4569 6978
4567 6974 4566 6974 4565 6970 4558 6971
4555 6977 4552 6978 4567 7051 4573 7038
4580 7042 4580 7040 4584 7037 4588 7027
TIME...MOT...LOC 2046Z 282DEG 42KT 4579 7039
MLESpecial weather statement, Jul 22, 5:33 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
533 PM EDT FRI JUL 22 2016
MEZ008-009-222200-
NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME-
533 PM EDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 600 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF JACKMAN...MOVING TO THE EAST
AT 45 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JACKMAN...
LONG POND...
AND ATTEAN.
LAT...LON 4568 6995 4541 7017 4558 7061 4565 7057
4565 7056 4566 7057 4567 7052 4571 7047
4570 7044 4573 7038
TIME...MOT...LOC 2132Z 286DEG 41KT 4565 7048
MLESpecial weather statement, Jul 22, 6:05 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT FRI JUL 22 2016
MEZ008-009-222245-
NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME-
605 PM EDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 645 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF JACKMAN...MOVING TO THE
EAST AT 55 MPH.
* PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JACKMAN...
BRASSUA...
LONG POND...
AND ATTEAN.
LAT...LON 4577 6979 4577 6977 4576 6973 4576 6979
4574 6981 4569 6978 4567 6974 4566 6974
4565 6970 4555 6975 4554 6978 4551 6977
4538 6983 4536 7018 4567 7056 4567 7052
4573 7038 4580 7042 4585 7034
TIME...MOT...LOC 2204Z 286DEG 49KT 4577 7037
MLESpecial weather statement, Jul 22, 6:53 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
653 PM EDT FRI JUL 22 2016
MEZ019-024-222330-
INTERIOR CUMBERLAND ME-COASTAL CUMBERLAND ME-
653 PM EDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
* UNTIL 730 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR NORTH WINDHAM...MOVING TO THE EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SOME CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NORTH WINDHAM...
CUMBERLAND...
AND SOUTH WINDHAM.
LAT...LON 4375 7064 4376 7064 4376 7066 4378 7065
4379 7066 4385 7064 4387 7030 4379 7024
4371 7031
TIME...MOT...LOC 2251Z 274DEG 31KT 4381 7053
MLESpecial weather statement, Jul 22, 7:11 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 711 PM EDT FRI JUL 22 2016 MEZ008-009-222345- NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME- 711 PM EDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN FRANKLIN COUNTY IN MAINE CENTRAL SOMERSET COUNTY IN MAINE * UNTIL 745 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF EUSTIS...MOVING TO THE EAST AT 40 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... EUSTIS... STRATTON... AND TIM POND. LAT...LON 4528 7023 4507 7048 4518 7081 4535 7074 TIME...MOT...LOC 2309Z 287DEG 37KT 4524 7069
Special weather statement, Jul 22, 8:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 851 PM EDT FRI JUL 22 2016 MEZ012-018-019-NHZ006-230115- INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME- SOUTHERN CARROLL NH- 851 PM EDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE INTERIOR YORK COUNTY IN MAINE SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE * UNTIL 915 PM EDT * AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEZAR FALLS...MOVING TO THE EAST AT 30 MPH. * PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CORNISH... HIRAM... EFFINGHAM... KEZAR FALLS... AND LIMERICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4381 7120 4393 7103 4392 7063 4366 7077 TIME...MOT...LOC 0050Z 275DEG 28KT 4384 7094 LEGRO
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jul 22, 9:07 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 27 min |
| Jul 22, 9:31 PM EDT | Special Weather Statement | GYX | Cumberland | 29 min |
| Jul 22, 9:40 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc, York | 65 min |
| Jul 22, 9:41 PM EDT | Special Marine Warning | GYX | 64 min | |
| Jul 22, 10:20 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 38 min |
| Jul 22, 10:32 PM EDT | Special Marine Warning | GYX | 58 min | |
| Jul 22, 10:39 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 12:04 AM EDT | Special Weather Statement | GYX | Oxford | 56 min |
| Jul 23, 12:31 AM EDT | Special Weather Statement | GYX | Androscoggin | 44 min |
| Jul 23, 1:15 AM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jul 23, 2:46 AM EDT | Special Weather Statement | GYX | Lincoln, Waldo | 29 min |
| Jul 23, 1:35 PM EDT | Special Weather Statement | GYX | York | 25 min |
| Jul 23, 3:10 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 35 min |
| Jul 23, 3:21 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 39 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | GYX | Sagadahoc | 45 min |
| Jul 23, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 49 min |
| Jul 23, 3:58 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 50 min |
| Jul 23, 4:09 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 4:11 PM EDT | Special Marine Warning | GYX | 34 min | |
| Jul 23, 4:16 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 44 min |
| Jul 23, 4:43 PM EDT | Special Marine Warning | GYX | 32 min | |
| Jul 23, 6:17 PM EDT | Special Weather Statement | GYX | York | 43 min |
| Jul 23, 6:19 PM EDT | Special Marine Warning | GYX | 26 min | |
| Jul 23, 6:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 23, 6:35 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jul 22, 8:51 PM EDT | Special Weather Statement | GYX | Carroll | 24 min |
| Jul 22, 9:46 PM EDT | Special Weather Statement | GYX | Grafton | 44 min |
| Jul 22, 11:26 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 64 min |
| Jul 23, 1:42 PM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | GYX | Grafton | 39 min |
| Jul 23, 2:49 PM EDT | Special Weather Statement | GYX | Carroll | 41 min |
| Jul 23, 3:25 PM EDT | Special Weather Statement | GYX | Carroll | 50 min |
| Jul 23, 3:35 PM EDT | Special Weather Statement | GYX | Carroll | 40 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 42 min |
| Jul 23, 4:20 PM EDT | Special Weather Statement | GYX | Grafton | 40 min |
| Jul 23, 4:54 PM EDT | Special Weather Statement | GYX | Grafton | 51 min |
| Jul 23, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Grafton | 34 min |
| Jul 23, 5:10 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 50 min |
| Jul 23, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 54 min |
| Jul 23, 5:23 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Rockingham, Strafford | 52 min |
| Jul 23, 5:25 PM EDT | Special Weather Statement | GYX | Merrimack | 50 min |
| Jul 23, 5:27 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 15 min |
| Jul 23, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Rockingham | 43 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 21 min |
| Jul 23, 6:08 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Rockingham, Strafford | 67 min |
| Jul 23, 6:41 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Rockingham | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.